Colorado, 2014Flash Flooding in Colorado, August 10, 2014
August 10, 2014 · NWS PUB · 4 events in 3 counties and zones
Slow moving storms produced heavy rain amounts, in some cases over 3 inches, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving storms produced heavy rain amounts, in some cases over 3 inches, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 10, 10:58 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 10:58 AM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1158 AM MDT SUN AUG 10 2014
.UPDATE...
ISSUED AT 710 AM MDT SUN AUG 10 2014
UPDATED MAINLY TO ADJUST SKY COVERAGE PER SAT AND TRENDS. ROSE
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM MDT SUN AUG 10 2014
...RISK OF FLOODING TODAY...
CURRENTLY...A FEW LINGERING SHOWERS OVER BACA COUNTY AND ERN LAS
ANIMAS...WHICH SHOULD DISSIPATE BY SUNRISE. DEW POINTS ARE GENERALLY
IN THE 50S ACROSS THE PLAINS...AND 30S-40S FOR THE MT AREAS. AREA IS
UNDER NW FLOW ALOFT TODAY AS THE UPPER HIGH BEGINS TO NUDGE EWD.
MAIN CONCERN TODAY WILL BE THE THUNDERSTORM COVERAGE LATER TODAY.
WITH UPSLOPE IN PLACE AND RESPECTABLE LLVL MOISTURE...EXPECT GOOD
COVERAGE OF STORMS LATER TODAY. NOT A GREAT DEAL OF INSTABILITY TO
WORK WITH...BUT WILL NOT TAKE MUCH WITH DAYTIME HEATING TO GET
THINGS GOING OVER THE MTS BY NOON. THEN...WILL SEE STORMS SHIFT
EWD LATER THIS AFTERNOON. A DISTURBANCE NOTED IN THE PV FIELDS
WILL MOVE THROUGH BY 00Z...AND THE FOLLOWING 6-9 HOURS THIS
EVENING WILL BE THE BEST WINDOW FOR HEAVY RAINFALL. MODELS DIFFER
A BIT ON WHERE THE GREATEST STORM COVERAGE WILL FALL...BUT
CONSENSUS IS THAT IT WILL PROBABLY BE ALONG THE WEAK H7 BAROCLINIC
ZONE THAT SETS UP OVER SERN CO. WRF MODELS SHOW BEST COVERAGE
ALONG I-25...ESPECIALLY OVER THE PIKES PEAK
REGION...PUEBLO...HUERFANO...AND LAS ANIMAS COUNTIES FROM 00Z
THROUGH ABOUT 06Z. NOT EXPECTING THE CONVECTION TO BE THAT
STRONG...BUT TRAINING CELLS AND REDEVELOPMENT COULD LEAD TO SOME
PROBLEMS...ESPECIALLY OVER THE BURN SCARS. WILL DEFINITELY BE A
HEIGHTENED RISK COMPARED TO THE LAST FEW DAYS AND THE NEXT FEW
DAYS TO COME. SVR THREAT LOOKS LOW BUT CANNOT RULE OUT SOME SMALL
HAIL AND STRONG WIND GUSTS IN THE STRONGER CELLS. TEMPS SHOULD TOP
OUT IN THE 80S OVER THE PLAINS TODAY.
SHOULD SE THINGS WIND DOWN AFTER MIDNIGHT TONIGHT...WITH JUST A FEW
LINGERING STORMS OUT OVER THE PLAINS AND THE RATON MESA AREA.
ANOTHER FAIRLY MILD NIGHT EXPECTED WITH TEMPS AROUND 60 FOR THE
PLAINS AND 40S FOR THE HIGH VALLEYS AND MTN AREAS. ROSE
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 333 AM MDT SUN AUG 10 2014
...BEST CHANCE OF HEAVIER RAIN WED AND THU...
WITH DOMINANT RIDGE EXPECTED OVER THE REGION FOR THE NEXT COUPLE
OF DAYS (MON AND TUE) BEST CHANCE OF POPS WILL BE IN THE
MTNS...WITH ONLY ISOLD POPS ON THE PLAINS. WITH FLOW NNW AT
MIDLVLS...AND NO WELL DEFINED FORCING ON THE PLAINS...STORMS OVER
THE HIGHER TRRN WILL HAVE A HARD TIME PUSHING OUT INTO THE PLAINS.
LIKEWISE...EXPECT ISOLD TO SCTD POPS OVER THE MTNS THROUGH TUESDAY
WITH ONLY ISOLD POPS AT BEST AT LOWER ELEVATIONS.
BY WED...FLOW BECOMES A BIT MORE ZONAL ALOFT AND GUIDANCE SHOWS A
SLUG OF MONSOON MOISTURE MOVING OVER THE STATE. THIS WILL INCREASE
THE POPS OVER THE CONTDVD...WITH LOCALLY HEAVY RAIN POSSIBLE THIS
REGION. THERE WILL BE BIT BETTER CHANCE OF POPS ON THE PLAINS WITH
STORMS PUSHING OFF THE MTNS ACROSS THE PLAINS.
THURSDAY HAS THE POTENTIAL TO BE THE WETTEST DAY OVER THE ENTIRE
REGION AS WEAK SHORT WAVE WILL COMBINE WITH MONSOON MOISTURE TO
BRING THE POTENTIAL FOR MORE WIDESPREAD PRECIP...SOME LOCALLY
HEAVY...TO THE AREA.
FRIDAY INTO THE WEEKEND...GUIDANCE INDICATING NOTICEABLY DRIER AIR
MOVING INTO THE STATE...AND IF THIS VERIFIES MTNS WILL DRY OUT WITH
ONLY ISOLD POPS ON THE PLAINS.
OVERALL TEMPS WILL BE AT OR SLIGHTLY BELOW SEASONABLE VALUES FOR
THIS TIME OF THE YEAR. ANY THUNDERSTORM FORMING OVER THE BURN
SCARS WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. /HODANISH
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1150 AM MDT SUN AUG 10 2014
MAIN CONCERN WILL BE THE THREAT OF THUNDERSTORMS TODAY FOR ALL 3
TAF SITES. RISK OF STORMS WILL COME EARLY AT KCOS STARTING 19-20Z
...AND PROGRESSIVELY LATER FOR KALS 20-21Z...AND KPUB 22Z. STORMS
COULD LINGER OVER THE I-25 CORRIDOR THROUGH LATE THIS EVENING...
POSSIBLY AFTER 06Z. COULD SEE MVFR-IFR CIGS WITH THE STRONGER
CELLS IMPACTING THE TERMINALS...ALONG WITH SOME SMALL HAIL AND
BRIEF WIND GUSTS 40 TO 50 MPH LOCALLY.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...ROSE
SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, Aug 10, 10:50 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT SUN AUG 10 2014
COZ058>089-093>099-111800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1150 AM MDT SUN AUG 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD FROM THE MOUNTAINS
SOUTHEAST ACROSS THE I-25 CORRIDOR AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING. INITIAL STORMS WILL DEVELOP ACROSS THE
MOUNTAINS AND PIKES PEAK REGION EARLY IN THE AFTERNOON...WITH
DEVELOPMENT CONTINUING SOUTH AND EASTWARD ALONG THE MOUNTAINS AND
AND SOUTHERN I-25 CORRIDOR THROUGH THE REMAINDER OF THE AFTERNOON
INTO THE EVENING. ACTIVITY WILL TEND TO BE LESS WIDESPREAD OVER
THE PLAINS EAST OF THE I-25 CORRIDOR OUT TOWARD KANSAS.
THE MAIN THREATS FROM STORMS TODAY WILL BE HEAVY RAIN...GUSTY
WINDS UP TO 40 MPH AND LIGHTNING. LOCAL FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY FOR BURN SCARS...URBAN AREAS...AND OTHER
FLOOD PRONE LOCATIONS. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE MOUNTAINS AND VALLEYS MONDAY AND TUESDAY. ON THE
PLAINS...VERY FEW IF ANY SHOWERS AND STORMS WILL OCCUR MONDAY OR
TUESDAY.
ON WEDNESDAY...SCATTERED SHOWERS AND STORMS ALONG WITH AREAS OF
HEAVY RAIN WILL BE POSSIBLE OVER THE MOUNTAINS...ESPECIALLY OVER
THE CONTINENTAL DIVIDE. OVER THE PLAINS...ISOLATED STORMS WILL BE
POSSIBLE.
ON THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL OCCUR
ACROSS THE ENTIRE REGION. HEAVY RAIN WILL BE POSSIBLE.
FRIDAY AND SATURDAY...ONLY ISOLATED SHOWERS AND STORMS WILL BE
POSSIBLE.
ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF DANGEROUS CLOUD
TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE MOUNTAINS AND
ADJACENT SOUTHEAST PLAINS.
50/50
In the hours before
Special weather statement, Aug 10, 11:02 AM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1202 PM MDT SUN AUG 10 2014
COZ081-084-085-101830-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1202 PM MDT SUN AUG 10 2014
...SPECIAL WEATHER STATEMENT...
AT 1200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A FEW SHOWERS OVER AND AROUND THE WALDO CANYON BURN SCAR...MOVING
EAST AT AROUND 15 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CHIPITA PARK AND
CASCADE.
LAT...LON 3892 10500 3897 10499 3900 10496 3893 10485
3885 10491
TIME...MOT...LOC 1800Z 288DEG 8KT 3894 10493
TLMSpecial weather statement, Aug 10, 11:35 AM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1235 PM MDT SUN AUG 10 2014
COZ081-084-085-101900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1235 PM MDT SUN AUG 10 2014
...SPECIAL WEATHER STATEMENT...
AT 1233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND AROUND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.
LAT...LON 3894 10501 3897 10498 3900 10496 3892 10484
3885 10491
TIME...MOT...LOC 1833Z 298DEG 7KT 3892 10493
TLMSpecial weather statement, Aug 10, 11:56 AM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT SUN AUG 10 2014
COZ084-085-101930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1256 PM MDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 130
PM MDT...
AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN COLORADO SPRINGS...MOVING EAST
AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY-WIDEFIELD...
ELLICOTT...SCHRIEVER AFB AND HANOVER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3874 10473 3891 10465 3887 10437 3861 10450
TIME...MOT...LOC 1855Z 290DEG 6KT 3880 10461
TLM
Special weather statement, Aug 10, 12:10 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
110 PM MDT SUN AUG 10 2014
COZ081-084-085-101945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
110 PM MDT SUN AUG 10 2014
...SPECIAL WEATHER STATEMENT...
AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND AROUND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.
LAT...LON 3893 10500 3900 10499 3895 10486 3884 10490
TIME...MOT...LOC 1908Z 291DEG 7KT 3893 10494
TLM
Special weather statement, Aug 10, 12:20 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SUN AUG 10 2014
COZ084-085-101945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
120 PM MDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 145
PM MDT...
AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN FALCON AND SCHRIEVER AIR FORCE
BASE...MOVING EAST SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS AND SCHRIEVER AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3880 10468 3891 10461 3890 10436 3872 10446
TIME...MOT...LOC 1919Z 291DEG 7KT 3886 10459
TLM
Special weather statement, Aug 10, 12:43 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
143 PM MDT SUN AUG 10 2014
COZ081-084-085-102015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
143 PM MDT SUN AUG 10 2014
...SPECIAL WEATHER STATEMENT...
AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW SHOWERS AND THUNDERSTORMS OVER AND NEAR THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF 1/10 INCH OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS. IT IS NOT LIKELY TO CAUSE
FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.
LAT...LON 3893 10500 3901 10497 3893 10485 3885 10491
TIME...MOT...LOC 1941Z 294DEG 10KT 3893 10494
TLM
Flash Flood, El Paso
- When
- August 10, 1:00 PM MST to 3:00 PM MST
- Where
- El Paso County, 0.68 mi NNW of Falcon to 3.52 mi SSW of Falcon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.938, -104.626
Rushing water over 6 inches deep was seen. Some gravel roads washed out southeast of Falcon.
Flash Flood, Pueblo
- When
- August 10, 2:32 PM MST to 5:00 PM MST
- Where
- Pueblo County, 2.72 mi SE of Pinon to 3.29 mi WSW of Pinon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.407, -104.570
Heavy rain caused flash flooding from Pueblo West to east of Interstate 25. Overton Road was flooded in several spots. Interstate 25 was closed for a time just north of exit 104. Water rescues occurred in Pueblo West.
Flash Flood, Pueblo
- When
- August 10, 3:52 PM MST to 5:30 PM MST
- Where
- Pueblo County, 1.15 mi WNW of Colorado City to 5.89 mi SE of Rye
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.938, -104.878
Heavy rain caused flash flooding which sent water over Interstate 25. Several gravel roads were also washed out and closed for a time.
Flash Flood, Otero
- When
- August 10, 5:00 PM MST to 10:00 PM MST
- Where
- Otero County, 3.66 mi WNW of (Lhx)la Junta Arpt to 2.71 mi ENE of Swink
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.075, -103.579
Heavy rain caused flash flooding across the North La Junta area and northward toward Cheraw.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 20142 deaths · 4 events
- Heavy Rain in Guam, August 10, 20141 death · 1 event
- Heat in Nevada, August 10, 20141 death · 1 event
- Flash Flood in New Mexico, August 10, 2014$250,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 10 to 11, 2014$85,000 · 11 events
- Damaging Winds in Texas, August 10, 2014$88,000 · 65 kt wind · 5 events
- Flash Flooding in Georgia, August 10, 2014$13,000 · 2 events
- Drought in Texas, August 10 to 31, 20145 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2014$500 · 52 kt wind · 4 events
- Damaging Winds in Texas, August 10, 2014$6,000 · 67 kt wind · 4 events
- Flash Flooding in South Carolina, August 10, 2014$3,000 · 3 events
- Hail in California, August 10 to 11, 20141.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526537, 526542, 526544, 526545.